MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE; SMALL INTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE; SMALL INTESTINAL VIDEOSCOPE
Model Number SIF-Q180
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the evis exera ii small intestinal videoscope gas cap left on during eto sterilization resulting in extensive damage.The issue occurred during reprocessing.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over fourteen (14) years since the subject device was manufactured.The device was returned, and an evaluation was completed for it.During inspection, olympus did not confirm the reported event.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that there was a difference in recognition on handling or reprocessing steps between olympus recommendation and the user.The event can be prevented by following the instructions for use which state: " evis exera ii sif type 180 reprocessing manual chapter 3 cleaning, disinfection, and sterilization procedures" "in addition, in case you find an abnormality of the device such as leakage and/or damage, please stop using the device in procedure and ask olympus for repair.If there are uncertain or unclear reprocessing steps, the experts will visit you for observation and training." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II SMALL INTESTINAL VIDEOSCOPE
Common Device Name
SMALL INTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19538707
Report Number9610595-2024-12042
Device Sequence Number6425564
Product Code FDA
UDI-Device Identifier04953170242526
UDI-Public04953170242526
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIF-Q180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown